It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-08-2008, 10:10 AM   #1
Newbie
(female)
 
Join Date: Apr 2008
Location: hammond la
Posts: 3
blueskyyz25 HB User
4 different blood pressure meds

My grandfather has been taking metoprolol and captopril for a few years now. His b/p has always been high..a few months back he was also put on norvasc and just recently he was given tekturna. Can all 4 of these b/p meds be given safely? His b/p is still high and now he's anemic. He also has diabetes and takes glipizide for that and furosemide for fluid retention. Along with Zocor at night and a few other meds. The reason I am asking is because he is now having frequent dizzy spells. I noticed the side effects of all the blood pressure/cholesterol meds is dizziness, sleepiness, and he has all of those side effects. Just recently he got up in the middle of the night to use the bathroom and fell and broke 2 ribs on the toilet. He actually went 2 days before without any meds and his b/p was low and his blood sugar was normal??

 
Old 04-09-2008, 07:34 AM   #2
Senior Veteran
(female)
 
Join Date: Jun 2006
Posts: 1,338
rudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB Userrudiraven HB User
Re: 4 different blood pressure meds

Sounds like your grandfather is on too many meds, IMO. You might try posting this on the High Blood Pressure board. There are some very knowledgable people there that could give you some good advice.

 
Sponsors Lightbulb
   
Old 04-09-2008, 07:40 AM   #3
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: 4 different blood pressure meds

are all these BP meds from the exact same doc? and the others too? four BP meds really sounds alot like overkill. it just seems like too much to me too. have you ever gone with him to any doc appts just so you can advocate for him and ask some questions? this is what i would do,but first,i would have a chat with the pharmacist at the pharm he uses and just ask them about the safety issues of being on four different BP meds. believe me, the pharmacist is almost always the best possible source for med questions,espescially when it comes to any possible drug reactions or interactions. get the info from the pharm then speak with his doc. does he use the same pharmacy for all his meds?

just how have his actual BPs been on all this? i am wondering if he isn't getting "too good' of results just from the dizzyness(could be a sudden drop in BP). but have a chat with his pharmacist or even yours. suprisingly,many docs really don't understand much about some of the meds that actually are Rxing to their patients,there are just way too many meds out there to even begin to try and stay on top of them. this is where the pharm comes in,you know what i mean? it is a pharmacists job to to know and answer med questions. what they don't actually know off hand,they have great programs intheir PCs to look them up.

just start asking some questions and go with him to at least one doc appt so YOU will know whats up too. i do hope he gets better soon. please let me know how things are going. FB
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 04-09-2008, 08:06 PM   #4
Newbie
(female)
 
Join Date: Apr 2008
Location: hammond la
Posts: 3
blueskyyz25 HB User
Re: 4 different blood pressure meds

yes, they are all from the same doctor.. I am just worried because that seems like an awful lot of B/P meds to be given. I am going to try giving him some garlic supplements and bring his b/p down because the meds aren't working they just keep on adding more and if the garlic works maybe he can quit taking some of the meds...Thanks for the input

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Example of problems when increasing/decreasing Blood Pressure/Heart meds. Machaon High & Low Blood Pressure 21 08-26-2009 12:13 PM
stress-related high blood pressure Lourage High & Low Blood Pressure 20 03-13-2009 02:34 PM
Does anyone else have high blood pressure? scoobylou22 Trying to Conceive (TTC) 5 06-08-2007 12:33 PM
Does an "Insulin Resistance" diet improve blood pressure? Machaon High & Low Blood Pressure 119 05-30-2006 04:20 PM
Trouble with Blood Pressure Meds. cccowl High & Low Blood Pressure 12 01-08-2006 08:18 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Effexor
Klonopin Lexapro
Paxil
  Prozac
Tylenol
Wellbutrin
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



Worrybucket (2), WhenItRains (2), cmenok (2), Robocat (2), JJ (1), ShawnaS (1), rush_rulz (1), cam724 (1), kdsl (1), janewhite1 (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:45 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!